# SDR CA100806012

- Difficulty date: July 12, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Aircraft time: 12,570 hours
- Engine: Pwa R1340*
- Propeller: Hamstd 3D40
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Condition: Failed
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) 3 CYLINDERS HAVE FAILED WITHIN THE LAST 33 HOURS ENGINE TIME.  NR 6 & 8 CYLINDERS SPLIT HORIZONTALLY BELOW THE SPARK PLUG HOLE AT THE HEAD TO BARREL JUNCTION AT TAKEOFF POWER ON 2 SEPARATE OCCASIONS.  A CRACK HAS BEEN DISCOVERED IN THE SAME LOCATION ON CYLINDER NR 1.  ALL 3 CRACKS APPEAR TO HAVE STARTED ON THE REAR OF THE CYLINDERS WHERE THEY ARE NOT VISIBLE TO ROUTINE DAILY INSPECTION.  TIMES WHEN FAILED WERE:  NR 6 CYLINDER ECI S/N 1334, TSOH 916.5 HOURS TSN UNKNOWN NR 8 CYLINDER ECI S/N 1615, TSOH 931.8 HOURS TSN UNKNOWN, STAMPED FP03 NR 1 CYLINDER ECI S/N 143, TSOH 949.5 HOURS TSN UNKNOWN, STAMPED FP00  ENGINE TSOH AT FAILURE SAME AS CYLINDERS.  ENGINE TSN UNKNOWN.  UNSURE AS TO TOTAL TIME ON THESE CYLINDERS BUT FP APPARENTLY INDICATES FLUORESCENT PENETRANT INSPECTION WITH DATE CODE.  AIRCRAFT HAS BEEN TAKEN OUT OF SERVICE FOR LONG TERM STORAGE PENDING ENGINE CHANGE.  HAVE EXPERIENCED SIMILAR PROBLEMS WITH THESE CYLINDERS.
